Alert archive / Washington / Wind Chill Warnings in 2006

Wind Chill Warning 1, NWS Spokane, WA

November 27, 2006Douglas County, Okanogan County, Washington

NWS Spokane, WA issued this wind chill warning at Nov 27, 2006, 9:15 PM PST for Douglas County, Okanogan County, Washington. It took effect at Nov 27, 2006, 11:00 PM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 27, 2006, 9:15 PM PST (05:15 UTC)
In effect from
Nov 27, 2006, 11:00 PM PST
Expired
Nov 28, 2006, 9:00 AM PST
In force
10 hr
Issued by
NWS Spokane, WA

Counties Douglas County, WA, Okanogan County, WA

The radar

The Spokane radar (KOTX), 164 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 5.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2006-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2006-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KOTX 280515
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
915 PM PST MON NOV 27 2006

WAZ043-281315-
/O.CAN.KOTX.BS.Y.0001.000000T0000Z-061128T1400Z/
/O.NEW.KOTX.WC.W.0001.061128T0700Z-061128T1700Z/
/O.CON.KOTX.WC.A.0001.061129T0600Z-061129T1800Z/
OKANOGAN VALLEY-
INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE
915 PM PST MON NOV 27 2006

...BLOWING SNOW ADVISORY IS CANCELLED...
...WIND CHILL WARNING IN EFFECT UNTIL 9 AM PST TUESDAY...
...WIND CHILL WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST TUESDAY. THE BLOWING
SNOW ADVISORY HAS BEEN CANCELLED. A WIND CHILL WATCH REMAINS IN
EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. 

GUSTY NORTH WINDS ASSOCIATED WITH AN ARCTIC INTRUSION WILL
CONTINUE DOWN THE OKANOGAN VALLEY THROUGH THE NIGHT WITH SPEEDS OF
15 TO 25 MPH. THESE WINDS COUPLED WITH TEMPERATURES IN THE SINGLE
DIGITS WILL LEAD TO WIND CHILL VALUES DOWN TO MINUS 20 DEGREES OR
COLDER FROM LATE TONIGHT INTO EARLY TUESDAY MORNING..

WHILE THE COLD WINDS WILL LEAD TO LOCALIZED BLOWING SNOW...THE
SPEEDS ARE GENERALLY TOO LIGHT TO PRODUCE WIDESPREAD BLOWING SNOW
AND VISIBILITY RESTRICTIONS.

ANOTHER BOUT OF 20 DEGREE BELOW ZERO WIND CHILL VALUES ARE
POSSIBLE FOR TUESDAY NIGHT AND EARLY WEDNESDAY MORNING.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE
DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS
AND WARNINGS FOR UPDATES ON THIS SITUATION.

$$

IDZ001-002-WAZ035>038-044-281315-
/O.CON.KOTX.WC.A.0001.061129T0600Z-061129T1800Z/
NORTHERN PANHANDLE-COEUR DALENE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WATERVILLE...
MANSFIELD
915 PM PST MON NOV 27 2006

...WIND CHILL WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY MORNING...

A WIND CHILL WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING. 

A BITTER COLD AIRMASS WILL SETTLE OVER THE REGION TUESDAY NIGHT UNDER
CLEARING SKIES. TEMPERATURES ARE FORECAST TO DROP AS LOW AS THE
SINGLE DIGITS BELOW ZERO BY EARLY WEDNESDAY MORNING. UNDER A
NORTHERLY WIND...WIND CHILLS COULD POSSIBLY DROP TO 20 DEGREES
BELOW ZERO.

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE
DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS
AND WARNINGS FOR UPDATES ON THIS SITUATION.

$$
2 follow-up statements
000 
WWUS46 KOTX 281213
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
413 AM PST TUE NOV 28 2006

WAZ043-281700-
/O.CON.KOTX.WC.W.0001.000000T0000Z-061128T1700Z/
/O.CON.KOTX.WC.A.0001.061129T0600Z-061129T1800Z/
OKANOGAN VALLEY-
INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE
413 AM PST TUE NOV 28 2006

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...
...WIND CHILL WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. A WIND CHILL WATCH REMAINS IN EFFECT FROM THIS EVENING
THROUGH WEDNESDAY MORNING. 

GUSTY NORTH WINDS ASSOCIATED WITH AN ARCTIC INTRUSION WILL
CONTINUE DOWN THE OKANOGAN VALLEY THIS MORNING WITH SPEEDS OF 15
TO 25 MPH. THESE WINDS COUPLED WITH TEMPERATURES IN THE SINGLE
DIGITS WILL LEAD TO WIND CHILL VALUES OF MINUS 20 DEGREES OR
COLDER THROUGH MID MORNING. 

ANOTHER BOUT OF 20 DEGREE BELOW ZERO WIND CHILL VALUES ARE
POSSIBLE FOR TUESDAY NIGHT AND WEDNESDAY MORNING. 

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE
DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS
AND WARNINGS FOR UPDATES ON THIS SITUATION.

$$

IDZ027-290000-
/O.NEW.KOTX.SN.Y.0024.061128T1213Z-061129T0000Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE...
WINCHESTER
413 AM PST TUE NOV 28 2006

...SNOW ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SNOW SHOWERS THAT BEGAN LATE MONDAY WILL CONTINUE TODAY...TAPERING
OFF BY THIS AFTERNOON. STORM TOTAL SNOW ACCUMULATIONS OF 2 TO 4
INCHES IS LIKELY. DUE TO THE SHOWERY NATURE OF THIS SNOW...LARGE
RANGES IN ACCUMULATIONS WILL BE COMMON...WITH THE TOP OF THE CAMAS
PRAIRIE THE FAVORED LOCATION FOR THE HEAVIEST SNOWS. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IDZ001-002-WAZ035>038-044-290015-
/O.CON.KOTX.WC.A.0001.061129T0600Z-061129T1800Z/
NORTHERN PANHANDLE-COEUR DALENE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WATERVILLE...
MANSFIELD
413 AM PST TUE NOV 28 2006

...WIND CHILL WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING...

A WIND CHILL WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING. 

A BITTER COLD AIRMASS WILL SETTLE OVER THE REGION TUESDAY NIGHT
UNDER CLEARING SKIES. TEMPERATURES ARE FORECAST TO DROP AS LOW AS
THE SINGLE DIGITS BELOW ZERO BY EARLY WEDNESDAY MORNING. UNDER A
NORTHERLY WIND...WIND CHILLS OF 20 DEGREES BELOW ZERO WILL BE
POSSIBLE. 

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE
DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS
AND WARNINGS FOR UPDATES ON THIS SITUATION.

$$
000 
WWUS46 KOTX 281712
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
912 AM PST TUE NOV 28 2006

WAZ043-290115-
/O.EXP.KOTX.WC.W.0001.000000T0000Z-061128T1700Z/
/O.CON.KOTX.WC.A.0001.061129T0600Z-061129T1800Z/
OKANOGAN VALLEY-
INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE
912 AM PST TUE NOV 28 2006

...WIND CHILL WARNING HAS EXPIRED...
...WIND CHILL WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING...

THE WIND CHILL WARNING IS NO LONGER IN EFFECT FOR THIS MORNING. A WIND
CHILL WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
MORNING.

GUSTY NORTH WINDS HAVE WEAKENED SLIGHTLY IN THE OKANOGAN
VALLEY...ALTHOUGH SPEEDS OF 15 TO 25 MPH WITH GUSTS IN EXCESS OF
30 MPH ARE STILL POSSIBLE THROUGH THE DAY. TEMPERATURES WILL REMAIN
STEADY IN THE SINGLE DIGITS TO LOWER TEENS...WITH WIND CHILL
VALUES OF ZERO TO 15 DEGREES BELOW ZERO.

ANOTHER BOUT OF 20 DEGREE BELOW ZERO WIND CHILL VALUES ARE
POSSIBLE FOR TUESDAY NIGHT AND WEDNESDAY MORNING.

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE
DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS
AND WARNINGS FOR UPDATES ON THIS SITUATION.

$$

IDZ027-290000-
/O.CON.KOTX.SN.Y.0024.000000T0000Z-061129T0000Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE...
WINCHESTER
912 AM PST TUE NOV 28 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SNOW SHOWERS WILL CONTINUE TODAY... TAPERING OFF BY THIS
AFTERNOON. STORM TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES IS
LIKELY. DUE TO THE SHOWERY NATURE OF THIS SNOW... LARGE RANGES IN
ACCUMULATIONS WILL BE COMMON...WITH THE TOP OF THE CAMAS PRAIRIE
THE FAVORED LOCATION FOR THE HEAVIEST SNOWS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IDZ001-002-WAZ035>038-044-290115-
/O.CON.KOTX.WC.A.0001.061129T0600Z-061129T1800Z/
NORTHERN PANHANDLE-COEUR DALENE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WATERVILLE...
MANSFIELD
912 AM PST TUE NOV 28 2006

...WIND CHILL WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING...

A WIND CHILL WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING. 

A BITTER COLD AIRMASS WILL SETTLE OVER THE REGION TUESDAY NIGHT
UNDER CLEARING SKIES. TEMPERATURES ARE FORECAST TO DROP AS LOW AS
THE SINGLE DIGITS BELOW ZERO BY EARLY WEDNESDAY MORNING. UNDER A
NORTHERLY WIND...WIND CHILLS OF 20 DEGREES BELOW ZERO WILL BE
POSSIBLE.

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE
DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS
AND WARNINGS FOR UPDATES ON THIS SITUATION.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind chill warning went out at Nov 27, 2:23 PM PST, 6 hours 52 minutes earlier.

Area forecast discussion, Nov 27, 2:23 PM PST, 6 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
223 PM PST MON NOV 27 2006

.SYNOPSIS...AN ARCTIC FRONT WILL SAG SOUTH THROUGH THE REGION
OVERNIGHT WITH ANOTHER ROUND OF LIGHT SNOW. THIS WILL BE FOLLOWED
BY BITTER COLD AIR. THIS DRY YET COLD ARCTIC OUTBREAK WILL
CONTINUE THROUGH MID WEEK. THE NEXT STORM SYSTEM WILL ARRIVE BY
THURSDAY.

&&

.DISCUSSION...
TONIGHT AND TUESDAY...A DEEP AND COLD UPPER LEVEL LOW CENTER WILL
TRACK FROM NW WA...ACROSS ERN WA AND THE ID PANHANDLE OVERNIGHT.
LAPSE RATES WILL REMAIN HIGH...7-8 DEGREES C/KM FROM 850-500MB...
WHICH WILL HELP FUEL THE INSTABILITY SNOW SHOWERS INTO THE
EARLY EVENING HOURS. MEANWHILE...OUR ATTENTION IS FOCUSED TO THE
NORTH WHERE AN ARCTIC FRONT WILL SLIP SOUTH ACROSS THE CANADIAN
BORDER INTO THE FORECAST AREA OVERNIGHT. CURRENTLY...THIS FRONT IS
SQUEEZING DOWN THE OKANOGAN VALLEY WHERE TEMPERATURES HAVE BEEN
DROPPING ALL DAY AND NORTH WINDS ARE BLOWING. WILL SEE THIS TREND
CONTINUE...SPILLING THE MODIFIED ARCTIC AIR ACROSS THE OKANOGAN
HIGHLANDS...WATERVILLE PLATEAU...WRN BASIN OVERNIGHT...AND THEN BEGIN
IN NORTH IDAHO THIS EVENING AS THE FRONT MAKES ANOTHER RUN DOWN THE
PURCELL TRENCH TOWARD KCOE AND EVENTUALLY KGEG. UPPER LEVEL DYNAMICS
WILL BE WEAK WITH MOST OF THE FORCING DRIVEN BY THE FRONTOGENESIS OF
THE BOUNDARY. ANTICIPATE THE TERRAIN TO DEFLECT MUCH OF THE FRONTS
PROGRESS...CREATING LOCALIZED AREAS OF CONVERGENCE. A BAND OF SNOW
WILL DEVELOP ALONG AND AHEAD OF THE FRONT. BASED ON PWATS OF 0.1-0.2
INCHES...THERE IS NOT MUCH MOISTURE TO WORK WITH...LEADING TO VERY
DRY FLUFFY SNOW AND SNOW RATIOS OF AROUND 20:1. YET SNOW AMOUNTS OF
1-2 INCHES OF ACCUMULATION IS POSSIBLE BY TUESDAY MORNING WITH
LOCALIZED HIGHER AMOUNTS WHERE THE CONVERGENCE WOULD BE THE
STRONGEST. DUE TO THE GUSTY WINDS...ANTICIPATE AREAS OF BLOWING AND
DRIFTING SNOW...ESPECIALLY IN THE OKANOGAN VALLEY WHERE A BLOWING
SNOW ADVISORY WILL BE IN EFFECT OVERNIGHT. THE FRONT WILL HANG UP
OVER THE PALOUSE AND CENTRAL PANHANDLE MOUNTAINS INTO TUESDAY BEFORE
GRADUALLY FALLING APART...YET LOW LEVEL CLOUDS AND ISOLATED SNOW
SHOWERS WILL LINGER ACROSS THE SRN PORTION OF THE FRONT AREA.
NORTH OF THE FRONT...THE DRY AND STABLE COLD AIR WILL LEAD TO
CLEARING SKIES OVER THE NRN TIER ZONES BY TUESDAY AFTERNOON.
STRONG COLD AIR ADVECTION AND 850MB TEMPS IN THE -9 TO -12C RANGE
WILL LEAD TO SMALL DIURNAL TEMPERATURE RISES DURING THE DAY ON
TUESDAY...MAKING IT AN UNSEASONABLY COLD DAY. RFOX.

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...WIND CHILL WATCH ISSUED TO
ADDRESS DANGEROUS COMBINATION OF FRIGID TEMPERATURES AND NORTHERLY
WINDS PRODUCING WIND CHILL READINGS AT AND BELOW -20 DEGREES
FAHRENHEIT. ACCESSING ANOMALY INFORMATION...SUCH AS THE SREF AND
MREF...SHOWS THE ARCTIC AIRMASS INTRUSION BRINGING 850MB TEMPS DOWN
JUST UNDER THREE STANDARD DEVIATIONS TO THE COLD SIDE OF WHAT WOULD
BE CONSIDERED NORMAL FOR THIS TIME OF YEAR. THUS WE ARE ADDRESSING AN
OCCURRENCE OF A RARE EVENT IN TERMS OF COLD TEMPERATURE...HOWEVER A
QUICK CHECK OF RECORDS LOW TEMPERATURES FOR WEDNESDAY MORNING DO NOT
SHOW ANY RECORD LOW TEMPERATURES FORECAST FOR THIS EVENT AT PRESENT.
THIS REALLY IS NOT CONTRADICTORY AS MAJORITY OF COOLING WITH THIS
EVENT DUE TO ADVECTION WITH THE INCOMING ARCTIC FRONT FROM THE NORTH
AND WITH THIS OCCURRENCE THERE WILL BE SOME WIND...WHILE I WOULD SAY
MOST RECORD LOWS IN EASTERN WASHINGTON AND NORTHERN IDAHO ARE
MORE TYPICALLY BROUGHT ABOUT DUE TO RADIATIONAL COOLING INVOLVING
MINIMAL WIND. HIGH PRESSURE AREA TO THE NORTH IN SOUTHERN BRITISH
COLUMBIA WILL PRODUCE A SURFACE PRESSURE GRADIENT FAVORING NORTHERLY
WINDS...AND THESE WOULD BE MORE PRONOUNCED IN THE LARGER GAPS SUCH AS
THE OKANOGAN VALLEY AND THE PURCELL TRENCH WHERE THE CITIES OF
BONNERS FERRY...SANDPOINT...AND COEUR D ALENE ARE LOCATED. WEDNESDAY
AND WEDNESDAY NIGHT SHOW AN INCREASE IN CLOUD COVER USED AS A SEGUE
FOR THE NEXT APPROACHING WINTER WEATHER SYSTEM.

THURSDAY...UPPER LEVEL RIDGE BREAKS DOWN ON THURSDAY WITH THE NEXT
SIGNIFICANT WEATHER SYSTEM CURRENTLY VISIBLE ON SATELLITE FAR OUT
OVER THE PACIFIC. THERE ARE SOME DIFFERENCES WITH THE STRENGTH
AND TIMING OF THIS TRANSIENT SYSTEM...CONSISTING OF A RATHER FAST
MOVING WARM FRONT/COLD FRONT COUPLET WITH A MODERATE FETCH OF
PRECIPITABLE WATER TO ENHANCE INTO PRECIPITATION. AT THIS TIME...
UNTIL TIMING AND STRENGTH ISSUES ARE BETTER RESOLVED...WILL
INCREASE POPS TO REFLECT THURSDAY AS THE NEXT LIKELIEST DAY FOR
PRECIPITATION ESPECIALLY IN THE EASTERN REACHES OF THE FORECAST
AREA. AIR MASS CHARACTERISTICS SUGGEST ALL SNOW DOWN TO THE LOWEST
VALLEYS...BUT FAST NATURE OF THIS SYSTEM SUGGESTS ACCUMULATIONS
WILL BE FAIRLY LIGHT.

THURSDAY NIGHT THOUGH MONDAY...MODEL CONSISTENCY AND AGREEMENT IN
MAINTAINING NORTHWEST FLOW UNDER THE EAST FLANK OF AN UPPER RIDGE
THROUGH MUCH OF THE EXTENDED PERIOD...WITH THIS MODEL CONSENSUS
BREAKING DOWN IN THE LATER REACHES OF THE EXTENDED PERIOD. OVERALL
NATURE OF THE EXTENDED PERIOD WILL BE REASONABLE CONFIDENCE OF A
GRADUAL MODERATING OF COLD TEMPERATURES WITH A GENERAL MOUNTAIN SNOW
SHOWER THREAT THROUGH THE EARLY PART OF THE WEEKEND...THEN LESS
CONFIDENCE OF A WEAK DISTURBANCE MOVING THROUGH AND FLATTENING THE
RIDGE WITH AN INCREASED CHANCE OF LIGHT SNOW AROUND SUNDAY AND A
SLIGHT COOLING TREND AS THE POLAR JET SAGS SOUTH OF THE FORECAST AREA
ONCE AGAIN. /FUGAZZI

&&

.AVIATION...
UPPER LEVEL LOW CONTAINING COLD AND UNSTABLE AIR CONTINUES ITS TREK
EAST THROUGH THE FORECAST AREA. SNOW SHOWERS REMAIN A POTENTIAL
THROUGH THE NEXT 24 HOURS AS DEFORMATION ZONE BETWEEN WARMER AIR TO
SOUTH AND COLDER ARCTIC AIR TO THE NORTH SET UP AN AREA THAT COULD
SUPPORT PROLONGED SNOWFALL AS WELL. ALONG WITH THE OCCURRENCE OF
SNOW MVFR AND SPOTTY IFR CONDITIONS MAY RESULT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        14  18  -4  13   9  25 /  80  60   0   0  10  40
COEUR DALENE  14  16  -6  14   7  26 /  70  50   0   0  10  40
PULLMAN        19  22   7  14  14  30 /  50  60  10   0  10  30
LEWISTON       24  29  17  21  21  33 /  40  60  20   0   0  20
COLVILLE       11  14  -7  17   6  24 /  70  20   0   0  30  50
SANDPOINT      10  13  -8  14   6  22 /  60  20   0   0  10  50
KELLOGG        16  17  -2  17  11  26 /  60  60   0   0  10  50
MOSES LAKE     17  25   8  21  17  29 /  40  30   0   0   0  20
WENATCHEE      16  23   4  22  18  30 /  30  40   0   0   0  20
OMAK            6  12   1  18  13  29 /  80  20   0   0  20  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND CHILL WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
     FOR COEUR DALENE AREA...NORTHERN PANHANDLE.

WA...WIND CHILL WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
     FOR NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS...OKANOGAN
     VALLEY...SPOKANE AREA...UPPER COLUMBIA BASIN...WATERVILLE
     PLATEAU.

     BLOWING SNOW ADVISORY UNTIL 6 AM PST TUESDAY FOR OKANOGAN
     VALLEY.

&&
Hazardous weather outlook, Nov 27, 2:28 PM PST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
228 PM PST MON NOV 27 2006

WAZ043-282230-
OKANOGAN VALLEY-
INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE
228 PM PST MON NOV 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   BLOWING SNOW ADVISORY IN EFFECT UNTIL 6 AM PST TUESDAY.
   WIND CHILL WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
     WEDNESDAY MORNING.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY NORTH WINDS WILL LEAD TO BLOWING AND DRIFTING SNOW THROUGH
THE NIGHT. ANTICIPATE SNOW SHOWERS WITH UP 2 INCHES IN
ACCUMULATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

COLD AIR WILL MOVE INTO THE REGION BEHIND AN ARCTIC FRONT. BY
TUESDAY NIGHT INTO WEDNESDAY MORNING...LOW TEMPERATURES WILL LIKELY
DROP BELOW ZERO IN MANY AREAS WITH WIND CHILL READINGS OF -20
FAHRENHEIT AND COLDER.

IDZ001-002-WAZ035>038-044-282230-
NORTHERN PANHANDLE-COEUR DALENE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WATERVILLE...
MANSFIELD
228 PM PST MON NOV 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WIND CHILL WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
     WEDNESDAY MORNING.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANTICIPATE SNOW SHOWERS THROUGH THE NIGHT WITH SNOW ACCUMULATIONS
OF 1 TO 2 INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

COLD AIR WILL MOVE INTO THE REGION BEHIND AN ARCTIC FRONT. BY
TUESDAY NIGHT INTO WEDNESDAY MORNING...LOW TEMPERATURES WILL LIKELY
DROP BELOW ZERO IN MANY AREAS WITH WIND CHILL READINGS OF -20
FAHRENHEIT AND COLDER.

IDZ003-004-026-027-WAZ031>034-041-042-282230-
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...MOSCOW...ST. MARIES...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN...LEWISTON...KAMIAH...
CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON...
PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...WENATCHEE...
LEAVENWORTH...MAZAMA...TWISP...WINTHROP
228 PM PST MON NOV 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANTICIPATE SCATTERED SNOW SHOWERS...BUT SIGNIFICANT OR WIDESPREAD
ACCUMULATIONS ARE NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Nov 27, 3:42 PM PST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
342 PM PST MON NOV 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     HEAVY SNOW       11 NW SANDPOINT         48.39N 116.73W
11/27/2006  M10.0 INCH       BONNER             ID   TRAINED SPOTTER

            SCHWEITZER MOUNTAIN SKI RESORT 24-HR TOTAL

0532 AM     HEAVY SNOW       7 S KELLOGG             47.44N 116.14W
11/27/2006  M9.0 INCH        SHOSHONE           ID   TRAINED SPOTTER

            SILVER MOUNTAIN SKI RESORT. 24-HR SNOW AMOUNT

0532 AM     HEAVY SNOW       7 E CHEWELAH            48.29N 117.58W
11/27/2006  M7.0 INCH        STEVENS            WA   TRAINED SPOTTER

            49 DEGREES NORTH SKI RESORT. 24-HR SNOW TOTAL

0532 AM     HEAVY SNOW       12 E WALLACE            47.47N 115.67W
11/27/2006  M11.0 INCH       SHOSHONE           ID   TRAINED SPOTTER

            LOOKOUT PASS SKI RESORT 24-HR NEW SNOW

1212 PM     HEAVY SNOW       3 W NAPLES              48.57N 116.45W
11/27/2006  M11.0 INCH       BOUNDARY           ID   TRAINED SPOTTER

            SPOTTER BOUNDARY18 ELEV 2500

0115 PM     HEAVY SNOW       CHESAW                  48.94N 119.05W
11/27/2006  M6.0 INCH        OKANOGAN           WA   TRAINED SPOTTER

            SPOTTER OKANOGAN42 24-HR SNOW TOTAL

0115 PM     HEAVY SNOW       COEUR DALENE           47.70N 116.79W
11/27/2006  M8.0 INCH        KOOTENAI           ID   TRAINED SPOTTER

            SPOTTER KOOTENAI87 24-HR SNOW TOTAL

0115 PM     HEAVY SNOW       7 WNW OKANOGAN          48.41N 119.72W
11/27/2006  M5.0 INCH        OKANOGAN           WA   TRAINED SPOTTER

            SPOTTER OKANOGAN23 24-HR SNOW TOTAL

0115 PM     HEAVY SNOW       3 S PLAIN               47.71N 120.65W
11/27/2006  M5.5 INCH        CHELAN             WA   TRAINED SPOTTER

            SPOTTER CHELAN17

0115 PM     HEAVY SNOW       POMEROY                 46.47N 117.60W
11/27/2006  M12.5 INCH       GARFIELD           WA   TRAINED SPOTTER

            COOP REPORT 24-HR SNOW TOTAL

0115 PM     HEAVY SNOW       3 W NAPLES              48.57N 116.45W
11/27/2006  M11.0 INCH       BOUNDARY           ID   TRAINED SPOTTER

            24-HR SNOW TOTAL

&&

SBODNAR
Local storm report, Nov 27, 5:57 PM PST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
557 PM PST MON NOV 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     HEAVY SNOW       5 SW ANATONE            46.08N 117.20W
11/27/2006  M20.0 INCH       ASOTIN             WA   TRAINED SPOTTER

            SPOTTER ASOTIN 13

0530 AM     HEAVY SNOW       11 NW SANDPOINT         48.39N 116.73W
11/27/2006  M10.0 INCH       BONNER             ID   TRAINED SPOTTER

            SCHWEITZER MOUNTAIN SKI RESORT 24-HR TOTAL

0530 AM     HEAVY SNOW       12 E WALLACE            47.47N 115.67W
11/27/2006  M11.0 INCH       SHOSHONE           ID   TRAINED SPOTTER

            LOOKOUT PASS SKI RESORT 24-HR SNOW TOTAL

0530 AM     HEAVY SNOW       7 S KELLOGG             47.44N 116.14W
11/27/2006  M9.0 INCH        SHOSHONE           ID   TRAINED SPOTTER

            SILVER MTN SKI RESORT 24-HR SNOW TOTAL

0530 AM     HEAVY SNOW       7 S KELLOGG             47.44N 116.14W
11/27/2006  M9.0 INCH        SHOSHONE           ID   AMATEUR RADIO

            SILVER MOUNTAIN SKI RESORT SNOW RECEIVED OVERNIGHT AND
            EARLY MORNING.

0532 AM     HEAVY SNOW       12 E WALLACE            47.47N 115.67W
11/27/2006  M11.0 INCH       SHOSHONE           ID   TRAINED SPOTTER

            LOOKOUT PASS SKI RESORT 24-HR NEW SNOW

0532 AM     HEAVY SNOW       7 E CHEWELAH            48.29N 117.58W
11/27/2006  M7.0 INCH        STEVENS            WA   TRAINED SPOTTER

            49 DEGREES NORTH SKI RESORT. 24-HR SNOW TOTAL

0532 AM     HEAVY SNOW       7 S KELLOGG             47.44N 116.14W
11/27/2006  M9.0 INCH        SHOSHONE           ID   TRAINED SPOTTER

            SILVER MOUNTAIN SKI RESORT. 24-HR SNOW AMOUNT

0600 AM     HEAVY SNOW       BLANCHARD               48.02N 116.98W
11/27/2006  M5.5 INCH        BONNER             ID   TRAINED SPOTTER

            SPOTTER BONNER 38

0612 AM     HEAVY SNOW       4 N CUSICK              48.39N 117.29W
11/27/2006  M7.5 INCH        PEND OREILLE       WA   TRAINED SPOTTER

            SPOTTER PEND OREILLE

1212 PM     HEAVY SNOW       3 W NAPLES              48.57N 116.45W
11/27/2006  M11.0 INCH       BOUNDARY           ID   TRAINED SPOTTER

            SPOTTER BOUNDARY18 ELEV 2500

0115 PM     HEAVY SNOW       3 W NAPLES              48.57N 116.45W
11/27/2006  M11.0 INCH       BOUNDARY           ID   TRAINED SPOTTER

            24-HR SNOW TOTAL

0115 PM     HEAVY SNOW       POMEROY                 46.47N 117.60W
11/27/2006  M12.5 INCH       GARFIELD           WA   TRAINED SPOTTER

            COOP REPORT 24-HR SNOW TOTAL

0115 PM     HEAVY SNOW       3 S PLAIN               47.71N 120.65W
11/27/2006  M5.5 INCH        CHELAN             WA   TRAINED SPOTTER

            SPOTTER CHELAN17

0115 PM     HEAVY SNOW       7 WNW OKANOGAN          48.41N 119.72W
11/27/2006  M5.0 INCH        OKANOGAN           WA   TRAINED SPOTTER

            SPOTTER OKANOGAN23 24-HR SNOW TOTAL

0115 PM     HEAVY SNOW       COEUR DALENE           47.70N 116.79W
11/27/2006  M8.0 INCH        KOOTENAI           ID   TRAINED SPOTTER

            SPOTTER KOOTENAI87 24-HR SNOW TOTAL

0115 PM     HEAVY SNOW       CHESAW                  48.94N 119.05W
11/27/2006  M6.0 INCH        OKANOGAN           WA   TRAINED SPOTTER

            SPOTTER OKANOGAN42 24-HR SNOW TOTAL

&&

VBALLARD

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 2:54 PM PSTWind Chill WarningOTXAdams, Douglas, Ferry, Grant, Lincoln, Okanogan19 hr
Nov 28, 2:54 PM PSTWinter Storm WatchOTX23 hr

Nearby

Wind Chill Warnings in Washington, 2006Every wind chill warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.